MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MOTOR DRIVE UNIT, HAND CNTRL, PWRMX EL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. MOTOR DRIVE UNIT, HAND CNTRL, PWRMX EL; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200616
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case(b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that the mdu was broken, got warm.It is unknown whether this problem was noticed in a surgical environment or not; therefore, patient involvement has not been confirmed.

Brand Name
MOTOR DRIVE UNIT, HAND CNTRL, PWRMX EL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25341660
Report Number1643264-2026-00189
Device Sequence Number17427108
Product Code HAB
UDI-Device Identifier03596010555472
UDI-Public3596010555472
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/31/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown